MAUDE Adverse Event Report: MEDTRONIC MEXICO ADMIRAL XTREME US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO ADMIRAL XTREME US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number ADM070040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician intended to use the admiral xtreme pta to treat the right iliac artery.It was reported the balloon was advanced to the lesion, and inflated across the right iliac lesion at 8 atmospheres for 60 seconds.During the second inflation after 3 minutes the balloon ruptured at nominal pressure.The balloon was removed over a wire, it was observed after removal that a fragment of the balloon was caught at the sheath.The physician pulled the sheath slightly back and with a blade cut down and with hemostats retrieved the fragmented balloon piece.The sheath was advanced back and held pressure.The site continued to bleed the physician upsized the sheath from a 5f,6f,7f,8f to a 9f sheath and applied pressure.The sight stopped bleeding with no further issues reported.

Brand Name
ADMIRAL XTREME US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
avenida paseo del cucapah #105
parque industrial el lago
tijuana,bc 22570
MX  22570
MDR Report Key6926171
Report Number9612164-2017-01419
Device Sequence Number1444374
Product Code LIT
UDI-Device Identifier08033477058078
UDI-Public08033477058078
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberADM070040080
Device Lot Number211990358
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR